MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLU300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 11/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: unknown/asked information unavailable.Section a-5 patient ethnicity: unknown/asked information unavailable.Section a-6 patient race: unknown/asked information unavailable.Section h-6 health effect - clinical code: 2140 dysphotopsia - negative and visual disturbance- dysphotopsia.Device evaluation: product evaluation was not performed because the product has not been received.If product is received after initial closure, the pi and cp (if necessary) may be re-opened to complete the return investigation.The complaint issue reported could not be confirmed.Device history record (dhr) review: the manufacturing records for the product were reviewed, the units were released according to specification.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the zlu300 14.5 diopter intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).Patient reports complaints of being unhappy with the vision quality.Iol explant procedure was cancelled and will be rescheduled.The suspect iol is not available for return as it remains implanted.No further information is available.13-may-2024: additional information was received confirming the iol was explanted in a secondary surgical procedure due to complaints of blurred vison, negative dysphotopsia, decreased depth perception, blue tinted vision, and temporal distortion.The explanted iol was replaced with a zcu225 15.5 diopter iol.There was no product quality issue that contributed to the iol explant decision.There was no complication, incision enlargement, serious injury, sutures, and no vitrectomy during the explant procedure.Patient status post-lens exchange was reported as visual acuity (va): 20/300, pinhole (ph): 20/100.Patient will continue all surgical drops and follow-up in 1-week.On (b)(6) 2024 va was reported as 20/30+2.Patient will continue to follow up postoperatively.No further information is available.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19499099
Report Number3012236936-2024-000154
Device Sequence Number12730292
Product Code MFK
UDI-Device Identifier05050474690431
UDI-Public(01)05050474690431(17)250311
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2025
Device Model NumberZLU300
Device Catalogue NumberZLU300U145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight90 KG